Alert archive / Louisiana / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 94, NWS Shreveport, LA

April 3, 2012Grant Parish, Natchitoches Parish, Sabine Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Apr 3, 2012, 11:17 PM CDT for Grant Parish, Natchitoches Parish, Sabine Parish, Louisiana. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 3, 2012, 11:17 PM CDT (04:17 UTC)
Expired
Apr 4, 2012, 12:15 AM CDT
In force
58 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

Counties Grant Parish, LA, Natchitoches Parish, LA, Sabine Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 3, 9:48 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 4.3 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2012-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2361 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2012-04-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 96 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2361 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
1056 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
96 m²/s²
0-3 km storm-relative helicity
156 m²/s²
Significant tornado parameter
1.1
Supercell composite
7.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

620 
WUUS54 KSHV 040417
SVRSHV
LAC043-069-085-040515-
/O.NEW.KSHV.SV.W.0094.120404T0417Z-120404T0515Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1117 PM CDT TUE APR 3 2012

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL GRANT PARISH IN NORTH CENTRAL LOUISIANA...
  SOUTHERN NATCHITOCHES PARISH IN NORTHWEST LOUISIANA...
  THIS INCLUDES THE CITY OF NATCHITOCHES...
  SOUTHEASTERN SABINE PARISH IN NORTHWEST LOUISIANA...

* UNTIL 1215 AM CDT

* AT 1111 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 14     
  MILES SOUTHEAST OF MANY...AND MOVING NORTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
  AREAS OF THE INDICATED PARISH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS 
IMMEDIATELY. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. 

&&

LAT...LON 3160 9356 3179 9320 3182 9295 3176 9297
      3171 9298 3171 9279 3150 9263 3146 9270
      3151 9272 3134 9295 3136 9303 3136 9338
      3127 9344 3127 9353 3119 9355
TIME...MOT...LOC 0415Z 025DEG 21KT 3137 9337

$$

06
1 follow-up statement
118 
WWUS54 KSHV 040511
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1211 AM CDT WED APR 4 2012

LAC043-069-085-040515-
/O.CON.KSHV.SV.W.0094.000000T0000Z-120404T0515Z/
SABINE LA-NATCHITOCHES LA-GRANT LA-
1211 AM CDT WED APR 4 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT
FOR GRANT...NATCHITOCHES AND SABINE PARISHES...

AT 1205 AM CDT...USING DOPPLER RADAR...NATIONAL WEATHER SERVICE
METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORMS CAPABLE OF 
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORM WERE  
LOCATED FROM NEAR ALOHA TO CLOUTIERVILLE...TO BELLWOOD...AND WEST OF 
MANY...SOUTHEAST AT 25 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO DAMAGING WINDS...CLOUD TO GROUND LIGHTNING WILL 
OCCUR. MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURES NUMBER 
ONE KILLERS. 

&&

LAT...LON 3119 9355 3127 9353 3127 9344 3136 9338
      3136 9303 3134 9295 3151 9272 3146 9270
      3150 9263 3160 9271 3161 9297 3153 9311
      3160 9356
TIME...MOT...LOC 0507Z 025DEG 21KT 3109 9352

$$

06

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 10:16 PM CDT, 1 hour 1 minute earlier.

Area forecast discussion, Apr 3, 10:16 PM CDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1016 PM CDT TUE APR 3 2012

.UPDATE...

THE TEXT ZONE FORECAST PRODUCT HAS ALREADY BEEN UPDATED AND
ISSUED FOR SEVERE THUNDERSTORM WATCH 138. THE SEVERE WEATHER
THREAT IS NOW MOVING SOUTH OF I20...WITH DAMAGING STRAIGHT LINE
WINDS AND HAIL BEING THE PRIMARY THREAT.

ELEVEN

&&

.PREV DISCUSSION... /ISSUED 928 PM CDT TUE APR 3 2012/

DISCUSSION...

TORNADO WATCH 135 AND SEVERE THUNDERSTORM WATCH 134 HAVE BEEN
CANCELLED FOR COUNTIES GENERALLY ALONG AND NORTH OF I30. MOST OF
THE SEVERE THUNDERSTORM ACTIVITY HAS NOW MOVED INTO THE I20
CORRIDOR...EXCEPT FOR A FEW STORMS IN SOUTHERN ARKANSAS AROUND THE
EL DORADO AREA. THE TORNADO THREAT HAS SUBSIDED...AND WE ARE NOW
SEEING MORE OF A DAMAGING STRAIGHT LINE WIND AND HAIL THREAT FROM
THESE STORMS. TOR 135 AND SVR 134 BOTH ARE SET TO EXPIRE AT 1000
PM...BUT WE WILL LIKELY SEE ANOTHER SEVERE THUNDERSTORM WATCH
ISSUED FOR THE COUNTIES AND PARISHES ALONG AND SOUTH OF I20.

THE TEXT ZONE PACKAGE HAS ALREADY BEEN UPDATED AND SENT OUT FOR
THE CHANGES ALREADY MADE TO THE WATCHES. I ALSO LOWERED MIN TEMPS
AS SEVERAL OBS WERE ALREADY SHOWING THAT WE HAVE REACHED SOME MIN
THRESHOLDS.

ELEVEN

AVIATION...

LINE OF INTENSE TSTMS HAVE BECOME MORE EAST TO WEST
ORIENTED...GENERALLY NEAR INTERSTATE 20. AND SAGGING SOUTHWARD.
LARGE HAIL OCCURRING IN STRONGER CELLS...AND GUST FRONT AHEAD OF
STORM WITH NORTH WINDS 30 TO 50 KTS. THESE STORMS JUST MOVG SOUTH OF
KTYR...KGGG...KSHV...AND KELD TERMINALS. STORMS WILL REACH KMLU NAD
KLFK TERMINALS BTWN 04-05Z. NORTH OF THIS LINE...LOW VFR TO OCNL
MVFR CIGS IN LIGHT TO MODERATE RAIN...MOSTLY LOW VFR CIGS SOUTH OF
STORMS. PATCHY FOG PSBL OVERNIGHT IN RAIN COOLED AIR OVER WET
GROUND. AS DRIER AIR MOVES INTO REGION AFTER 15Z WED...CIGS BECMG
SCT TO SKC WITH SW-W WINDS AROUND 10 KTS. /VII/

&&

.PREVIOUS POINT TEMPS/POPS...
SHV  62  82  54  75  54 /  70  20  10  10   0
MLU  63  83  57  77  54 /  70  50  20  10   0
DEQ  57  75  52  72  51 /  70  30  20  10   0
TXK  59  78  54  72  52 /  70  20  20  10   0
ELD  63  81  54  74  52 /  70  30  20  10   0
TYR  58  76  56  75  56 /  70  20  10  10   0
GGG  61  78  55  75  54 /  70  20  10  10   0
LFK  63  81  57  80  57 /  70  20  10  10   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.

&&

11
Hazardous weather outlook, Apr 3, 11:45 AM CDT, 11 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1145 AM CDT TUE APR 3 2012

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-041645-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
1145 AM CDT TUE APR 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SHOWERS AND THUNDERSTORMS WILL BE INCREASING OVER THE AREA
DURING THE AFTERNOON AND OVERNIGHT AS TEMPERATURES WARM AND
DISTURBANCES ALOFT MOVE ACROSS THE AREA. AN UPPER LEVEL
CLOSED LOW MOVING OVER PARTS OF TEXAS AND OKLAHOMA WILL
CONTINUE LIFTING NORTHEAST SENDING A SURFACE LOW ACROSS
OKLAHOMA...WITH ITS TRAILING DRY LINE BEING OVERTAKEN BY A
COLD FRONT. BY LATE TONIGHT THE SURFACE BOUNDARY WILL BE
NEARING A BROKEN BOW OKLAHOMA TO TYLER/LONGVIEW TEXAS LINE.
STRONG TO SEVERE STORMS WILL DEVELOP OUT AHEAD OF THE FRONT
AND WITH THE PASSAGE OF THE SYSTEM. LARGE HAIL AND HIGH AND
DAMAGING WINDS WILL REMAIN THE MAIN THREATS. LOCALLY HEAVY
RAINFALL WILL ALSO ACCOMPANY THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

SHOWERS AND THUNDERSTORMS WILL CONTINUE ALONG AND NEAR THE FRONTAL
BOUNDARY DURING THE DAY WEDNESDAY WITH EFFICIENT RAIN PRODUCING
STORMS...AS WELL AS A CHANCE FOR LARGE HAIL AND HIGH AND DAMAGING
WINDS. BY LATE AFTERNOON AND EARLY EVENING WEDNESDAY...WITH DRY
AIR SPREADING INTO THE FOUR STATE REGION IN WAKE OF THE BOUNDARY...
SHOWERS AND THUNDERSTORMS WILL END FROM WEST TO EAST.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...HAM RADIO
OPERATORS...AND STORM SPOTTERS MAY BE REQUIRED TODAY AND
OVERNIGHT...AND INTO WEDNESDAY.

23

In the hours before

Local storm report, Apr 3, 9:37 PM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
937 PM CDT TUE APR 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     HAIL             13 W EL DORADO          33.22N 92.89W
04/03/2012  E1.00 INCH       UNION              AR   LAW ENFORCEMENT

            QUARTER SIZE HAIL FELL NEAR THE COMMUNITY OF MARYSVILLE.

0850 PM     TSTM WND DMG     HAYNESVILLE             32.97N 93.14W
04/03/2012                   CLAIBORNE          LA   LAW ENFORCEMENT

            SEVERAL TREES WERE BLOWN DOWN IN HAYNESVILLE.

0850 PM     LIGHTNING        2 SW HAYNESVILLE        32.95N 93.16W
04/03/2012                   CLAIBORNE          LA   LAW ENFORCEMENT

            LIGHTNING STRUCK AN OIL TANK ON WINN BOTTOM ROAD JUST
            SOUTHWEST OF HAYNESVILLE...SETTING IT ON FIRE.

0910 PM     TSTM WND DMG     10 NW EL DORADO         33.32N 92.79W
04/03/2012                   UNION              AR   LAW ENFORCEMENT

            A TREE WAS BLOWN DOWN ON LISBON ROAD NORTHWEST OF EL
            DORADO.

&&

15
Local storm report, Apr 3, 9:45 PM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
945 PM CDT TUE APR 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 PM     TSTM WND DMG     NEW LONDON              32.27N 94.93W
04/03/2012                   RUSK               TX   EMERGENCY MNGR

            TREE DOWN ON SH. 323 JUST NORTH OF SH. 42.

&&

MBERRY
Local storm report, Apr 3, 9:51 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
951 PM CDT TUE APR 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0842 PM     TSTM WND DMG     S KILGORE               32.39N 94.87W
04/03/2012                   GREGG              TX   EMERGENCY MNGR

            TREE DOWNED NEAR U.S. HWY 259 JUST SOUTH OF KILGORE.

&&

13
Local storm report, Apr 3, 10:48 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1048 PM CDT TUE APR 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1045 PM     TSTM WND DMG     8 N MANSFIELD           32.15N 93.70W
04/03/2012                   DE SOTO            LA   LAW ENFORCEMENT

            TREES DOWN ON HWY 175 NORTH OF MANSFIELD

&&

19
Local storm report, Apr 3, 11:01 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1101 PM CDT TUE APR 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     TSTM WND DMG     3 N HENDERSON           32.20N 94.80W
04/03/2012                   RUSK               TX   LAW ENFORCEMENT

            TREES DOWN ALONG HWY 259 NORTH OF HENDERSON

&&

19
Special weather statement, Apr 3, 11:04 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1104 PM CDT TUE APR 3 2012

LAZ013-014-018>022-040530-
CALDWELL-GRANT-JACKSON-LA SALLE-NATCHITOCHES-OUACHITA-WINN-
1104 PM CDT TUE APR 3 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 1230 AM CDT...FOR THE FOLLOWING
PARISHES...

IN NORTH CENTRAL LOUISIANA...
     OUACHITA...LA SALLE...JACKSON...GRANT...CALDWELL AND WINN...
IN NORTHWEST LOUISIANA...
     NATCHITOCHES...

INCLUDING THE FOLLOWING LOCATIONS...
     CLARKS...COLFAX...COLUMBIA...GRAYSON...JENA...MIDWAY...OLLA AND
     WINNFIELD...

AT 1056 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES
SOUTHEAST OF RICHWOOD TO 5 MILES EAST OF NATCHITOCHES...OR ALONG A
LINE EXTENDING FROM 11 MILES SOUTHEAST OF MONROE TO NATCHITOCHES...
MOVING SOUTHEAST AT 20 MPH.

PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE
STORMS.

05

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 7:25 PM CDTSevere Thunderstorm WarningSHVWebster65 min
Apr 3, 7:33 PM CDTSevere Thunderstorm WarningSHVBossier, Caddo, Claiborne, Webster57 min
Apr 3, 7:37 PM CDTSevere Thunderstorm WarningSHVClaiborne38 min
Apr 3, 8:12 PM CDTSevere Thunderstorm WarningSHVBienville, Bossier, Caddo, Claiborne, De Soto, Webster63 min
Apr 3, 8:33 PM CDTSevere Thunderstorm WarningSHVBossier, Claiborne, Union, Webster57 min
Apr 3, 9:12 PM CDTSevere Thunderstorm WarningSHVBienville, Bossier, Caddo, Claiborne, De Soto, Jackson and 5 more63 min
Apr 3, 9:28 PM CDTSevere Thunderstorm WarningSHVClaiborne, Union62 min
Apr 3, 10:07 PM CDTSevere Thunderstorm WarningSHVBienville, Caldwell, Jackson, Lincoln, Ouachita, Winn53 min
Apr 3, 10:28 PM CDTSevere Thunderstorm WarningSHVDe Soto, Natchitoches, Red River, Sabine, Winn62 min
Apr 3, 11:21 PM CDTTornado WarningSHVNatchitoches, Sabine24 min
Apr 3, 11:34 PM CDTSevere Thunderstorm WarningSHVSabine86 min
Apr 3, 11:45 PM CDTTornado WarningSHVNatchitoches, Sabine29 min
Apr 4, 12:03 AM CDTAreal Flood AdvisorySHVNatchitoches, Red River, Sabine4 hr
Apr 4, 12:39 AM CDTFlash Flood WarningSHVNatchitoches, Sabine4 hr
Apr 4, 9:07 AM CDTRiver Flood WarningSHVWebster9 days

Nearby

Severe Thunderstorm Warnings in Louisiana, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.